Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the Hurewicz theorem in shape theory


Author: Tadashi Watanabe
Journal: Proc. Amer. Math. Soc. 61 (1976), 137-140
MSC: Primary 55B05
DOI: https://doi.org/10.1090/S0002-9939-1976-0431134-X
MathSciNet review: 0431134
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note the following is proved: For a pointed movable continuum, if the first shape group of it is a countable group, then the first Hurewicz theorem in shape theory holds. However, in general, it does not hold without the assumption of countability.


References [Enhancements On Off] (What's this?)

  • [1] A. K. Bousfield and D. M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Math., vol. 304, Springer-Verlag, Berlin and New York, 1972. MR 51 #1825. MR 0365573 (51:1825)
  • [2] B. I. Gray, Spaces of the same $ n$-type, for all $ n$, Topology 5 (1966), 241-243. MR 33 #4929. MR 0196743 (33:4929)
  • [3] K. Kuperberg, An isomorphism theorem of the Hurewicz-type in Borsuk's theory of shape, Fund. Math. 77 (1972), no. 1, 21-32. MR 48 #3042. MR 0324692 (48:3042)
  • [4] S. Mardešić and J. Segal, Shapes of compacta and $ ANR$-systems, Fund. Math. 72 (1971), no. 1, 41-59. MR 45 #7686. MR 0298634 (45:7686)
  • [5] S. Mardešić and Š. Ungar, The relative Hurewicz theorem in shape theory, Glasnik Mat. Ser. III 9 (29) (1974), 317-328. MR 50 #14738. MR 0362296 (50:14738)
  • [6] K. Morita, The Hurewicz isomorphism theorem on homotopy and homology pro-groups, Proc. Japan Acad. 50 (1974), 453-457. MR 0372849 (51:9053)
  • [7] -, The Hurewicz and the Whitehead theorems in shape theory, Sci. Rep. Tokyo Kyoiku Daigaku Sect. A 12 (1974), 246-258. MR 0372848 (51:9052)
  • [8] T. Porter, A Čech-Hurewicz isomorphism theorem for movable metric compacta, Math. Scand. 33 (1973), 90-96. MR 0383400 (52:4281)
  • [9] S. Spież, Movability and uniform movability, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 22 (1974), 43-45. MR 49 # 11466. MR 0346741 (49:11466)
  • [10] E. Witt, Über die Kommutatorgruppe kompakter Gruppen, Univ. Roma Ist. Naz. Alta Mat. Rend. Mat. e Appl. (5) 14 (1954), 125-129. MR 16, 900. MR 0068547 (16:900b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55B05

Retrieve articles in all journals with MSC: 55B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0431134-X
Keywords: Shape, movability, shape group, Čech homology group, Hurewicz theorem
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society